MAUDE Adverse Event Report: CONCORD MANUFACTURING CRIT-LINE III BLOODCHAMBER II; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

CONCORD MANUFACTURING CRIT-LINE III BLOODCHAMBER II; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number 191058
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility's nurse manager reported that there was a blood leak occurred on the blood chamber of the crit-line iii blood chamber ii device 5-10 minutes after initiation of the patient¿s hemodialysis (hd) treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible on the crit-line iii module, the complainant indicated it as being a connection issue.The patient's estimated blood loss (ebl) was noted as being approximately 25-50 cubic centimeters (cc).The nurse attempted to re-seat the crit-line iii module without success.The patient was re-set up with a new bloodline, dialyzer, and blood chamber, and then the hd therapy was continued and successfully completed without any issues.No patient adverse effects were experienced and no medical intervention was required as a result of this event.The crit-line iii blood chamber ii and the optiflux dialyzer assembly were not available to be returned to the manufacturer for evaluation as both devices were discarded by the user facility.
 
Event or Problem Description
A user facility's nurse manager reported that there was a blood leak occurred on the blood chamber of the crit-line iii bloodchamber ii device halfway through a patient's hemodialysis (hd) treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible on the crit-line iii module, the complainant indicated it as being a connection issue.The patient's estimated blood loss (ebl) was noted as being approximately 25-50 cubic centimeters (cc).The patient was re-set up with a new bloodline, dialyzer, and blood chamber, and then the hd therapy was continued and successfully completed without any issues.No patient adverse effects were experienced and no medical intervention was required as a result of this event.The complaint device was not available to be returned to the manufacturer for evaluation as it was discarded by the user facility.
 
Additional Manufacturer Narrative
Plant investigation: nurse manager reported that there was a blood leak on the blood chamber used on the crit-line iii monitor 2 hours into a patient's treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible and about 25-50cc of blood was lost.As the lot number not available; review of the history could not be performed.
 
Event or Problem Description
A user facility's nurse manager reported that there was a blood leak occurred on the blood chamber of the crit-line iii bloodchamber ii device 5-10 minutes after initiation of the patient¿s hemodialysis (hd) treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible on the crit-line iii module, the complainant indicated it as being a connection issue.The patient's estimated blood loss (ebl) was noted as being approximately 25-50 cubic centimeters (cc).The nurse attempted to re-seat the crit-line iii module without success.The patient was re-set up with a new bloodline, dialyzer, and blood chamber, and then the hd therapy was continued and successfully completed without any issues.No patient adverse effects were experienced and no medical intervention was required as a result of this event.The crit-line iii bloodchamber ii and the optiflux dialyzer assembly were not available to be returned to the manufacturer for evaluation as both devices were discarded by the user facility.
 
Event or Problem Description
A user facility's nurse manager reported that there was a blood leak occurred on the blood chamber of the crit-line iii blood chamber ii device halfway through a patient's hemodialysis (hd) treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible on the crit-line iii module, the complainant indicated it as being a connection issue.The patient's estimated blood loss (ebl) was noted as being approximately 200 milliliters (ml).The patient was re-set up with a new bloodline, dialyzer, and blood chamber, and then the hd therapy was continued and successfully completed without any issues.No patient adverse effects were experienced and no medical intervention was required as a result of this event.The complaint device was not available to be returned to the manufacturer for evaluation as it was discarded by the user facility.
 
Additional Manufacturer Narrative
Corrected date of event: (b)(6) 2017 corrected describe event or problem corrected.Occupation: health professional plant investigation: nurse manager reported that there was a blood leak on the blood chamber used on the crit-line iii monitor 2 hours into a patient's treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible and about 25-50 cc of blood was lost.As the lot number not available; review of the history could not be performed.

Brand Name
CRIT-LINE III BLOODCHAMBER II
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key6641340
Report Number2937457-2017-00464
Device Sequence Number16356085
Product Code KOC
UDI-Device Identifier00840861102020
UDI-Public00840861102020
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number191058
Device Lot Number16061302
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer07/12/2017
02/20/2018
02/22/2018
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date01/31/2018
02/20/2018
02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS OPTIFLUX 180NRE DIALYZER
Patient Weight95